A 23-year-old male asked:
Do you have any specific recommendations for dealing with the weight gain that results from treatment for bipolar disorder?
3 doctor answers • 8 doctors weighed in
Psychiatry 32 years experience
5.4k viewsAnswered >2 years ago
Psychiatry 49 years experience
Yes: Unfortunately most psych medication can cause weight gain. However, this depends on what u eat , how much u eat and how much u exercise. Talk with u physician and try to see a diatician .Good luck.
5.4k viewsReviewed >2 years ago
Psychiatry 42 years experience
Good care works: Very few if any of my patients with bipolar disorder, or for that matter, any psychiatric illness, gain weight as a result of their treatment. There are no calories in the medications, and they do not cause cravings. Some patients fidget less and burn fewer calories, others eat quite a bit more than before, and some others stop exercising. Watch your food portions and restrict processed carbs.
4.3k viewsReviewed >2 years ago
Last updated Oct 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.